Alert archive / North Dakota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 69, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 12, 2012, 5:03 PM CDT for Grand Forks County, North Dakota; Polk County, Minnesota. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2012, 5:03 PM CDT (22:03 UTC)
- Expired
- Jul 12, 2012, 6:00 PM CDT
- In force
- 57 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Polk County, MN, Grand Forks County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 48 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 5:20 PM CDT | HAIL 1 | 5 Wnw Eldred, MN | |
| Jul 12, 5:25 PM CDT | FUNNEL CLOUD | 6 W Eldred, ND | RELAYED VIA TRAILL COUNTY SHERIFF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 10.1 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 1401 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
659 WUUS53 KFGF 122203 SVRFGF MNC119-NDC035-122300- /O.NEW.KFGF.SV.W.0069.120712T2203Z-120712T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 503 PM CDT THU JUL 12 2012 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL POLK COUNTY IN NORTHWEST MINNESOTA... EXTREME SOUTHEASTERN GRAND FORKS COUNTY IN NORTHEAST NORTH DAKOTA... * UNTIL 600 PM CDT * AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 6 MILES SOUTH OF BYGLAND...OR 15 MILES SOUTHEAST OF GRAND FORKS...MOVING TO THE EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FISHER AND ELDRED AROUND 520 PM CDT. CROOKSTON AROUND 545 PM CDT. GREENVIEW AROUND 550 PM CDT. MELVIN...GENTILLY AND HAROLD AROUND 600 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. && LAT...LON 4769 9703 4782 9696 4783 9637 4758 9638 TIME...MOT...LOC 2203Z 265DEG 17KT 4772 9690 WIND...HAIL 60MPH 1.00IN $$ BRAMER
3 follow-up statements
159
WWUS53 KFGF 122231
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
531 PM CDT THU JUL 12 2012
NDC035-122241-
/O.CAN.KFGF.SV.W.0069.000000T0000Z-120712T2300Z/
GRAND FORKS ND-
531 PM CDT THU JUL 12 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN GRAND
FORKS COUNTY IN NORTHEAST NORTH DAKOTA IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4758 9638 4767 9689 4768 9690 4782 9694
4783 9638
TIME...MOT...LOC 2231Z 265DEG 17KT 4773 9670
$$
MNC119-122300-
/O.CON.KFGF.SV.W.0069.000000T0000Z-120712T2300Z/
POLK MN-
531 PM CDT THU JUL 12 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL POLK
COUNTY IN NORTHWEST MINNESOTA UNTIL 600 PM CDT...
AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 4 MILES
NORTHEAST OF ELDRED...OR 21 MILES SOUTHEAST OF GRAND FORKS...MOVING
TO THE EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CROOKSTON AROUND 545 PM CDT.
GREENVIEW AROUND 550 PM CDT.
HAROLD AROUND 555 PM CDT.
MELVIN AND GENTILLY AROUND 600 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
&&
LAT...LON 4758 9638 4767 9689 4768 9690 4782 9694
4783 9638
TIME...MOT...LOC 2231Z 265DEG 17KT 4773 9670
WIND...HAIL 60MPH 1.00IN
$$
BRAMER125
WWUS53 KFGF 122247
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
547 PM CDT THU JUL 12 2012
MNC119-122300-
/O.CON.KFGF.SV.W.0069.000000T0000Z-120712T2300Z/
POLK MN-
547 PM CDT THU JUL 12 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL POLK
COUNTY IN NORTHWEST MINNESOTA UNTIL 600 PM CDT...
AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 5 MILES
SOUTHWEST OF CROOKSTON...OR 22 MILES SOUTHEAST OF GRAND FORKS...
MOVING TO THE EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HAROLD AROUND 555 PM CDT.
MELVIN AND GENTILLY AROUND 600 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
&&
LAT...LON 4758 9638 4767 9689 4768 9690 4782 9694
4783 9638
TIME...MOT...LOC 2247Z 263DEG 32KT 4773 9662
WIND...HAIL 60MPH 1.00IN
$$
BRAMER978
WWUS53 KFGF 122259
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
559 PM CDT THU JUL 12 2012
MNC119-122309-
/O.EXP.KFGF.SV.W.0069.000000T0000Z-120712T2300Z/
POLK MN-
559 PM CDT THU JUL 12 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL POLK COUNTY IN
NORTHWEST MINNESOTA WILL EXPIRE AT 600 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4758 9638 4767 9689 4768 9690 4782 9694
4783 9638
TIME...MOT...LOC 2259Z 263DEG 32KT 4774 9646
$$
BRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:42 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jul 12, 2:42 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 242 PM CDT THU JUL 12 2012 .SHORT TERM (TONIGHT-SUNDAY)...MAIN CONCERN WILL BE SEVERE CHANCES THIS AFTERNOON AND EVENING. 12Z MODELS IN DECENT AGREEMENT THROUGH SATURDAY...THEN DIVERGE ON SUNDAY. SOME SORT OF BLENDED SOLUTION SHOULD WORK JUST FINE. LATEST LAPS ANALYSIS INDICATES MLCAPE 1500-2500 J/KG ACROSS EASTERN NORTH DAKOTA INTO NORTHWEST MINNESOTA...WITH MLCIN LESS THAN -20 J/KG. SATELLITE IMAGERY INDICATES A CIRCULATION JUST NORTH OF THE INTERNATIONAL BORDER AND ANOTHER CIRCULATION AROUND DEVILS LAKE. SFC BOUNDARY/COLD FRONT IS ACROSS THE WESTERN EDGE OF THE VALLEY...AND DEWPOINT VALUES ARE POOLING TO NEAR 70F HERE. THE STAGE APPEARS SET FOR SCATTERED THUNDERSTORMS. THE MAIN QUESTIONS WILL BE HOW WIDESPREAD AND HOW STRONG GIVEN WEAK DEEP LAYER SHEAR/SLOW STORM MOTIONS AND A REMAINING WEAK CAP. DEEP LAYER SHEAR IS STRONGER ACROSS THE SOUTHERN FA...BUT THUNDER POTENTIAL IS LESS GIVEN WEAKER LOW-LEVEL CONVERGENCE AND A BIT STRONGER CIN. ANYWAY...LIKELY WILL BE PULSE TYPE STORMS WITH A FEW SEVERE LARGE HAIL/WIND REPORTS. THERE WILL ALSO BE THE POTENTIAL FOR NON-SUPERCELL TORNADOS NEAR THE INTERNATIONAL BORDER WITH MAIN UPPER LEVEL LOW IN THE VICINITY ALONG WITH STRONG LOW-LEVEL CAPE AND LAPSE RATES. THIS ACTIVITY SHOULD DECREASE AFTER SUNSET. THIS ENTIRE SYSTEM PROPAGATES EAST...WITH SIMILAR ACTIVITY ACROSS THE FAR EASTERN FA ON FRIDAY. RIDGING BUILDS INTO THE REGION ON SATURDAY (WITH VERY LOW PRECIP CHANCES ACROSS THE EASTERN FA DEPENDING ON HOW FAST THE PATTERN EVOLVES). BY SUNDAY...AN UPPER WAVE FROM THE SOUTHWEST CONUS WILL ROUND THE UPPER RIDGE AND SET UP AN INTERESTING SCENARIO. THERE WILL LIKELY BE A WARM FRONT SOMEWHERE WITHIN OR NEAR THE REGION BY SUNDAY AFTERNOON. THE NAM IS STRONGEST WITH THIS FEATURE INDICATING AN AFTERNOON TEMP OF 70F ALONG THE INTERNATIONAL BORDER TO OVER 100F AROUND AND SOUTH OF GRAND FORKS. OTHER MODELS ARE NOT AS DEFINED WITH THIS FEATURE OR A BIT SLOWER WITH THE MAIN UPPER WAVE. IT DOES SEEM THAT WARM AIR ALOFT WILL INHIBIT THUNDER DEVELOPMENT THROUGH MUCH OF SUNDAY WITH BEST CHANCES AFTER 00Z MONDAY. USED A MODEL BLEND FOR DETAILS. TEMPERATURES THROUGH THE PERIOD WILL REMAIN ABOVE NORMAL. .LONG TERM (SUNDAY NIGHT-THURSDAY)...GFS/ECMWF/GEM HAVE TIMING DIFFERENCES...WILL LEAN TOWARD ECMWF SOMEWHAT FOR THIS FCST CYCLE. AN UPPER LEVEL S/WV TROF MOVES ALONG THE INTL BORDER THEN INTO THE GTLKS REGION AT THE BEGINNING OF THE PERIOD WITH THE ASSOCIATED SFC LOW AND FNTL BNDRY MOVING THRU THE FCST AREA MON. UPPER RIDGING BUILDS INTO THE UPPER MIDWEST WED INTO THU BEFORE THE NEXT S/WV RIDES THE RIDGE INTO THE FCST AREA. WILL CONT THE ALLBLEND LOW END CHC POPS THRU THE EXTENDED THO TUE NITE INTO WED APPEAR TO BE THE BEST OPPORTUNITY FOR A DRY PERIOD. TEMPS WILL BE WELL ABOVE NORMAL ON MON AHEAD OF THE FRONT BEFORE COOLING DOWN INTO THE 80S MOST PLACES EXCEPT FOR SOME 70S IN THE NE FCST AREA FROM MIDWEEK ON. && .AVIATION...AN UNSTABLE AIRMASS AND UPPER LEVEL S/WV TROF OVER SRN MANITOBA/ND THIS AFTN HAS LED TO WIDELY SCTD TSTMS DEVELOPING ACROSS THE REGION...THIS CONVECTION WILL PERSIST INTO THE EVENING. HAVE INCLUDED VCTS FOR ALL SITES EXCEPT KDVL. VFR CONDS ACROSS THE TAF SITES THIS AFTN WILL PERSIST INTO THIS EVENING WITH A SCTD DECK OF 4K TO 6K FT MOST SITES FROM 22Z UNTIL 03Z. MVFR CONDS WILL PERSIST AT KTVF AND KBJI FURTHER INTO THE NIGHT. THE SFC BNDRY CURRENTLY LOCATED FROM THE LOW OVER THE NRN VALLEY SSWD THRU THE VALLEY WILL SLOWLY ADVECT EAST OVERNIGHT. A WIND SHIFT FROM SSW TO NW WILL OCCUR FROM THE VALLEY EAST OVERNIGHT. NW WINDS AT KDVL WILL PERSIST THRU THE FCST PERIOD. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && TG/FRAZIER
Hazardous weather outlook, Jul 12, 6:59 AM CDT, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 659 AM CDT THU JUL 12 2012 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-131200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 659 AM CDT THU JUL 12 2012 ...SOME SEVERE WEATHER WILL BE POSSIBLE FOR THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS IS EXPECTED THIS AFTERNOON AND EVENING FOR MUCH OF THE AREA OR ROUGHLY WEST OF A LINE FROM BAUDETTE MINNESOTA TO HOFFMAN MINNESOTA. MAIN THREAT WILL BE SOME LARGE HAIL AND SOME DAMAGING WINDS. THE SEVERE WEATHER WOULD BE MOST LIKELY BETWEEN 2 PM AND 10 PM CDT. AN UPPER LEVEL TROUGH WILL MOVE THROUGH THE AREA TODAY AND WILL AID IN PRODUCING THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HOPPES
In the hours before
Special weather statement, Jul 12, 3:36 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 336 PM CDT THU JUL 12 2012 NDZ016-122130- EASTERN WALSH COUNTY ND- 336 PM CDT THU JUL 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WALSH COUNTY UNTIL 430 PM CDT... AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 10 MILES WEST OF MINTO...OR 15 MILES SOUTHWEST OF GRAFTON...MOVING TO THE NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THE STORM...ALONG WITH HEAVY RAIN. THE STORM WILL BE NEAR... VESELEYVILLE AROUND 355 PM CDT. VOSS AROUND 400 PM CDT. MINTO AROUND 405 PM CDT. GRAFTON...OAKWOOD AND NASH AROUND 430 PM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4854 9759 4854 9718 4820 9743 4820 9785 TIME...MOT...LOC 2036Z 209DEG 13KT 4826 9758 BRAMER
Local storm report, Jul 12, 3:49 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
349 PM CDT THU JUL 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM FUNNEL CLOUD 3 E CONWAY 48.23N 97.61W
07/12/2012 WALSH ND PUBLIC
FUNNEL CLOUD BRIEFLY REACHED ABOUT ONE THIRD TO ONE HALF
WAY DOWN TO THE GROUND.
&&
JAMSpecial weather statement, Jul 12, 3:58 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 358 PM CDT THU JUL 12 2012 MNZ001-NDZ027-122200- GRAND FORKS ND-WEST POLK MN- 358 PM CDT THU JUL 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POLK AND EASTERN GRAND FORKS COUNTIES UNTIL 500 PM CDT... AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 7 MILES WEST OF GRAND FORKS...MOVING TO THE NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THE STORM...ALONG WITH HEAVY RAIN. THE STORM WILL BE NEAR... GRAND FORKS AROUND 410 PM CDT. MANVEL AROUND 415 PM CDT. EAST GRAND FORKS AROUND 420 PM CDT. MALLORY AROUND 430 PM CDT. FOR MOTORISTS ON INTERSTATE 29...THE STORM WILL BE BETWEEN...MILE MARKERS 143 AND 146 AROUND 420 PM CDT... BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4817 9694 4793 9666 4772 9725 4815 9745 TIME...MOT...LOC 2058Z 242DEG 15KT 4796 9720 BRAMER
Special weather statement, Jul 12, 4:22 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 422 PM CDT THU JUL 12 2012 MNZ002-NDZ030-039-122215- CASS ND-NORMAN MN-TRAILL ND- 422 PM CDT THU JUL 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NORMAN COUNTY IN NORTHWEST MINNESOTA...AND SOUTHEASTERN TRAILL AND NORTHEASTERN CASS COUNTIES IN SOUTHEAST NORTH DAKOTA UNTIL 515 PM CDT... AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 14 MILES SOUTH OF HILLSBORO...OR 27 MILES NORTHWEST OF FARGO...MOVING TO THE NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THE STORM...ALONG WITH HEAVY RAIN. THE STORM WILL BE NEAR... GRANDIN AROUND 430 PM CDT. KELSO AROUND 440 PM CDT. HILLSBORO AND HENDRUM AROUND 450 PM CDT. HALSTAD AROUND 500 PM CDT. FOR MOTORISTS ON INTERSTATE 29...THE STORM WILL BE BETWEEN...MILE MARKER 92 AROUND 430 PM CDT...AND MILE MARKER 99 AROUND 440 PM CDT... BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4749 9700 4749 9634 4711 9706 4723 9726 TIME...MOT...LOC 2122Z 220DEG 21KT 4722 9711 BRAMER
Local storm report, Jul 12, 4:37 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
437 PM CDT THU JUL 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM FUNNEL CLOUD 5 SW GRAND FORKS 47.87N 97.15W
07/12/2012 GRAND FORKS ND PUBLIC
RELAYED BY GRAND FORKS LEC
&&
MEWENSSpecial weather statement, Jul 12, 4:56 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 456 PM CDT THU JUL 12 2012 NDZ015-016-026-054-122300- EASTERN WALSH COUNTY ND-NELSON ND-RAMSEY ND-WESTERN WALSH COUNTY ND- 456 PM CDT THU JUL 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WALSH...EASTERN RAMSEY AND NORTHERN NELSON COUNTIES UNTIL 600 PM CDT... AT 451 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 8 MILES NORTHWEST OF PARK RIVER...OR 23 MILES WEST OF GRAFTON...MOVING TO THE SOUTHWEST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THE STORM...ALONG WITH HEAVY RAIN. THE STORM WILL BE NEAR... LANKIN AND ADAMS AROUND 505 PM CDT. FAIRDALE AROUND 515 PM CDT. EDMORE AROUND 535 PM CDT. LAWTON AND DERRICK AROUND 540 PM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4804 9856 4853 9878 4854 9766 4830 9776 TIME...MOT...LOC 2156Z 056DEG 26KT 4843 9794 BRAMER
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 3:36 PM CDT | Special Weather Statement | FGF | Walsh | 54 min |
| Jul 12, 3:58 PM CDT | Special Weather Statement | FGF | Grand Forks | 62 min |
| Jul 12, 4:15 PM CDT | Tornado Warning | FGF | Grand Forks | 45 min |
| Jul 12, 4:56 PM CDT | Special Weather Statement | FGF | Walsh | 64 min |
| Jul 12, 6:22 PM CDT | Special Weather Statement | FGF | Pembina | 53 min |
| Jul 12, 4:22 PM CDT | Special Weather Statement | FGF | Norman | 53 min |
| Jul 12, 5:21 PM CDT | Special Weather Statement | FGF | Kittson | 54 min |
| Jul 12, 5:41 PM CDT | Severe Thunderstorm Warning | FGF | Lake of the Woods, Roseau | 25 min |
| Jul 12, 6:10 PM CDT | Special Weather Statement | FGF | Lake of the Woods | 65 min |
| Jul 12, 6:15 PM CDT | Special Weather Statement | FGF | Polk | 60 min |
| Jul 12, 6:18 PM CDT | Special Weather Statement | FGF | Norman | 57 min |
| Jul 12, 6:39 PM CDT | Severe Thunderstorm Warning | FGF | Roseau | 51 min |
| Jul 12, 6:45 PM CDT | Severe Thunderstorm Warning | FGF | Clay | 60 min |
| Jul 12, 6:47 PM CDT | Severe Thunderstorm Warning | FGF | Norman | 35 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2012Severe Thunderstorm Warnings in Minnesota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.